Computing

, Volume 73, Issue 2, pp 121–133 | Cite as

Accurate Solution of a System of Coupled Singularly Perturbed Reaction-diffusion Equations

Article

Abstract

We study a system of coupled reaction-diffusion equations. The equations have diffusion parameters of different magnitudes associated with them. Near each boundary, their solution exhibit two overlapping layers. A central difference scheme on layer-adapted piecewise uniform meshes is used to solve the system numerically. We show that the scheme is almost second-order convergent, uniformly in both perturbation parameters, thus improving previous results [5]. We present the results of numerical experiments to confirm our theoretical results.

Keywords

Reaction diffusion singular perturbation solution decomposition Shishkin mesh 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Wien 2004

Authors and Affiliations

  1. 1.Institut für Numerische MathematikTechnische Universität DresdenDresdenGermany
  2. 2.Department of MathematicsNational University of IrelandGalwayIreland

Personalised recommendations